Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from seizures. Taking eptoin, weight gain. MRI shows old scar in brain. Okay to withdraw medication?

my son 15 years of age, healthy otherwise, had a history of seizure for the first time 7 months back. Since then he is on Eptoin 100 thrice daily, no occurence, no visible side effect, excepting increase in weight, now 78 kg, height 5ft 10 inch. EEG normal, found an old scar in brain in MRI . Can he withdraw the medicine now?
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
Your son is having Seizures ,it is good that he is taking regular treatment.
MRI shows scar even tough his EEG is normal,please continue to give medicine regularly with periodic check ups.
Take care of his diet and exercise to avoid weight gain.
He has to continue for long time may be 2 years of seizure free interval then the treating Neurologist may try to withdraw the drug there is more than 50% chance his seizures are not there if it comes again then anti epileptic drug is to be continued for long time.
Please do not withdraw medicine yourself.
Take care
Good Luck.
Answered: Sat, 8 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor